Kounis syndrome secondary to ibuprofen use

Anil Kumar, Netanel S. Berko, Ritu Gothwal, Frank Tamarin, Stephen S. Jesmajian

Research output: Contribution to journalArticle

13 Citations (Scopus)

Abstract

Kounis syndrome is the coincidental occurrence of acute coronary syndromes with allergic or hypersensitivity reactions. Clinicians should be aware that various mediators of allergy can cause coronary spasm and even plaque rupture and thrombus formation, thereby causing a serious impact on the course, prognosis and management of the allergic reaction. We report a case of a 20 year old female who developed acute coronary syndrome after anaphylactic reaction to ibuprofen.

Original languageEnglish (US)
JournalInternational Journal of Cardiology
Volume137
Issue number3
DOIs
StatePublished - Nov 2009
Externally publishedYes

Fingerprint

Ibuprofen
Hypersensitivity
Acute Coronary Syndrome
Spasm
Anaphylaxis
Rupture
Thrombosis

Keywords

  • Allergy
  • Anaphylaxis
  • Angina
  • Ibuprofen
  • Kounis Syndrome
  • Myocardial infarction

ASJC Scopus subject areas

  • Cardiology and Cardiovascular Medicine

Cite this

Kumar, A., Berko, N. S., Gothwal, R., Tamarin, F., & Jesmajian, S. S. (2009). Kounis syndrome secondary to ibuprofen use. International Journal of Cardiology, 137(3). https://doi.org/10.1016/j.ijcard.2009.04.049

Kounis syndrome secondary to ibuprofen use. / Kumar, Anil; Berko, Netanel S.; Gothwal, Ritu; Tamarin, Frank; Jesmajian, Stephen S.

In: International Journal of Cardiology, Vol. 137, No. 3, 11.2009.

Research output: Contribution to journalArticle

Kumar, A, Berko, NS, Gothwal, R, Tamarin, F & Jesmajian, SS 2009, 'Kounis syndrome secondary to ibuprofen use', International Journal of Cardiology, vol. 137, no. 3. https://doi.org/10.1016/j.ijcard.2009.04.049
Kumar, Anil ; Berko, Netanel S. ; Gothwal, Ritu ; Tamarin, Frank ; Jesmajian, Stephen S. / Kounis syndrome secondary to ibuprofen use. In: International Journal of Cardiology. 2009 ; Vol. 137, No. 3.
@article{0f3e1d4e4e48497da7f51555a2489a51,
title = "Kounis syndrome secondary to ibuprofen use",
abstract = "Kounis syndrome is the coincidental occurrence of acute coronary syndromes with allergic or hypersensitivity reactions. Clinicians should be aware that various mediators of allergy can cause coronary spasm and even plaque rupture and thrombus formation, thereby causing a serious impact on the course, prognosis and management of the allergic reaction. We report a case of a 20 year old female who developed acute coronary syndrome after anaphylactic reaction to ibuprofen.",
keywords = "Allergy, Anaphylaxis, Angina, Ibuprofen, Kounis Syndrome, Myocardial infarction",
author = "Anil Kumar and Berko, {Netanel S.} and Ritu Gothwal and Frank Tamarin and Jesmajian, {Stephen S.}",
year = "2009",
month = "11",
doi = "10.1016/j.ijcard.2009.04.049",
language = "English (US)",
volume = "137",
journal = "International Journal of Cardiology",
issn = "0167-5273",
publisher = "Elsevier Ireland Ltd",
number = "3",

}

TY - JOUR

T1 - Kounis syndrome secondary to ibuprofen use

AU - Kumar, Anil

AU - Berko, Netanel S.

AU - Gothwal, Ritu

AU - Tamarin, Frank

AU - Jesmajian, Stephen S.

PY - 2009/11

Y1 - 2009/11

N2 - Kounis syndrome is the coincidental occurrence of acute coronary syndromes with allergic or hypersensitivity reactions. Clinicians should be aware that various mediators of allergy can cause coronary spasm and even plaque rupture and thrombus formation, thereby causing a serious impact on the course, prognosis and management of the allergic reaction. We report a case of a 20 year old female who developed acute coronary syndrome after anaphylactic reaction to ibuprofen.

AB - Kounis syndrome is the coincidental occurrence of acute coronary syndromes with allergic or hypersensitivity reactions. Clinicians should be aware that various mediators of allergy can cause coronary spasm and even plaque rupture and thrombus formation, thereby causing a serious impact on the course, prognosis and management of the allergic reaction. We report a case of a 20 year old female who developed acute coronary syndrome after anaphylactic reaction to ibuprofen.

KW - Allergy

KW - Anaphylaxis

KW - Angina

KW - Ibuprofen

KW - Kounis Syndrome

KW - Myocardial infarction

UR - http://www.scopus.com/inward/record.url?scp=70749123322&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=70749123322&partnerID=8YFLogxK

U2 - 10.1016/j.ijcard.2009.04.049

DO - 10.1016/j.ijcard.2009.04.049

M3 - Article

VL - 137

JO - International Journal of Cardiology

JF - International Journal of Cardiology

SN - 0167-5273

IS - 3

ER -